Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 262, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 11, 2011, 11:25 PM EDT for 5 counties in Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2011, 11:25 PM EDT (03:25 UTC)
- Expired
- Sep 12, 2011, 12:18 AM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KNIP), launched 00:00Z, 3.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2726 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS52 KCHS 120325
SVRCHS
GAC029-051-179-183-191-120430-
/O.NEW.KCHS.SV.W.0262.110912T0325Z-110912T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1125 PM EDT SUN SEP 11 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
NORTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1230 AM EDT
* AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR TIBET...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
TIBET...LUDOWICI...ALLENHURST...TOWNSEND...JONES...CROSSROADS...
EULONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3151 8166 3154 8167 3156 8170 3158 8170
3160 8173 3177 8176 3185 8110 3175 8108
3172 8113 3163 8112 3156 8115 3155 8117
TIME...MOT...LOC 0325Z 261DEG 21KT 3163 8162
$$
BSH2 follow-up statements
305
WWUS52 KCHS 120356
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1156 PM EDT SUN SEP 11 2011
GAC029-051-179-183-191-120430-
/O.CON.KCHS.SV.W.0262.000000T0000Z-110912T0430Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-LONG GA-MCINTOSH GA-
1156 PM EDT SUN SEP 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHERN MCINTOSH...EXTREME EAST CENTRAL LONG...SOUTH CENTRAL
CHATHAM...SOUTHEASTERN BRYAN AND SOUTHEASTERN LIBERTY COUNTIES...
AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTH
NEWPORT...OR ABOUT 10 MILES EAST OF TIBET...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3152 8154 3179 8156 3185 8110 3175 8108
3172 8113 3163 8112 3156 8115 3155 8117
TIME...MOT...LOC 0356Z 262DEG 24KT 3162 8141
$$
BSH081
WWUS52 KCHS 120418
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1218 AM EDT MON SEP 12 2011
GAC029-051-179-183-191-120428-
/O.CAN.KCHS.SV.W.0262.000000T0000Z-110912T0430Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-LONG GA-MCINTOSH GA-
1218 AM EDT MON SEP 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCINTOSH...EXTREME
EAST CENTRAL LONG...SOUTH CENTRAL CHATHAM...SOUTHEASTERN BRYAN AND
SOUTHEASTERN LIBERTY COUNTIES HAS BEEN CANCELLED...
AT 1215 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3152 8154 3179 8156 3185 8110 3175 8108
3172 8113 3163 8112 3156 8115 3155 8117
TIME...MOT...LOC 0418Z 262DEG 24KT 3164 8124
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 11:02 PM EDT, 23 minutes earlier.
Area forecast discussion, Sep 11, 11:02 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1102 PM EDT SUN SEP 11 2011 .SYNOPSIS... A WEAK INLAND SURFACE TROUGH WILL SHIFT INTO THE AREA TONIGHT. AN UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTHWEST TONIGHT AND MOVE THROUGH THE REGION EARLY MONDAY. && .NEAR TERM /THROUGH MONDAY/... A PROMINENT UPPER TROUGH CURRENTLY STRETCHING WEST OF THE APPALACHIANS WILL STEADILY TRACK TOWARD THE EAST COAST LATE TONIGHT INTO MONDAY MORNING. DYNAMICS WILL IMPROVE WITH THIS FEATURE...AS THE FORECAST AREA WILL BE JUST DOWNSTREAM OF ROBUST SHORTWAVE ENERGY. IN ADDITION...THE SOUTHEAST STATES WILL BECOME LOCATED WITHIN THE RIGHT REAR QUADRANT OF A 90 KT NORTH/SOUTH ORIENTED UPPER JET BY DAYBREAK MONDAY. SUCH WELL-DEFINED SYNOPTIC SCALE FORCING WOULD SUPPORT ORGANIZED CONVECTION. A SUBTLE INLAND SURFACE TROUGH WILL BE SHIFTING TOWARD THE COAST AT THE SAME TIME THAT THE TROUGH ALOFT IS MOVING TOWARD THE REGION FROM THE WEST. THE UPPER FEATURE COULD ALSO INFLUENCE THE WESTWARD SHIFT OF AN OFFSHORE BAROCLINIC ZONE/STATIONARY BOUNDARY. THIS WOULD ALLOW ADDITIONAL MOISTURE AND CONVERGENCE TO SLIP INTO MAINLY THE COASTAL WATERS AND SOUTHEAST GEORGIA ZONES THROUGH THE OVERNIGHT HOURS. ALTHOUGH THERE REMAIN SOME DIFFERENCES BETWEEN MODEL PRECIPITATION FIELDS...CONSENSUS KEEPS THE BULK OF CONVECTION ACROSS NORTH COASTAL GEORGIA AND ACROSS THE COASTAL WATERS. WILL INDICATE A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THIS AREA...MAINLY FROM ABOUT FRIPP AND HUNTING ISLAND SOUTH TO TYBEE ISLAND...THEN SOUTH AND SOUTHWEST TO MCINTOSH AND LONG COUNTIES. CONSIDERING THE AFOREMENTIONED ENHANCED DYNAMICS AND MODEST INSTABILITY...ISOLATED STRONG STORMS ARE POSSIBLE. LOW TEMPERATURES WILL BE A FEW DEGREES WARMER THAN PREVIOUS NIGHTS AS THE MODERATING TEMPERATURE TREND CONTINUES...ESPECIALLY GIVEN AN INCREASE IN CLOUD COVER OVER THE AREA. EXPECT TEMPERATURES TO FALL INTO THE 60S FOR MOST AREAS AWAY FROM THE IMMEDIATE COASTLINE. MODEL GUIDANCE CONTINUES TO SUGGEST THAT PATCHY FOG COULD DEVELOP DURING THE EARLY MORNING HOURS...YET PREFER TO KEEP FOG OUT OF THE FORECAST AT THIS TIME DUE TO UNCERTAINTIES IN COVERAGE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... A WEAK SURFACE PRESSURE PATTERN WILL REMAIN IN PLACE THROUGH THE SHORT TERM PERIODS...WITH THE MAIN WEATHER FEATURE OF NOTE BEING A STRONG SHORTWAVE TROUGH MOVING THROUGH THE AREA ON MONDAY. MODEL SOLUTIONS DON/T SHOW AN ABUNDANCE OF DEEP MOISTURE OVER THE REGION ON MONDAY...BUT WITH SUFFICIENT MOISTURE POOLING ALONG THE SEA BREEZE AND MID/UPPER LEVEL QG FORCING ASSOCIATED WITH THE SHORTWAVE TROUGH HOLDING ON THROUGH MID AFTERNOON...CAN/T RULE OUT AN ISOLATED THUNDERSTORM OR TWO. WILL CONFINE SLIGHT CHANCE POPS GENERALLY ALONG AND EAST OF INTERSTATE 95...AND PRIMARILY DURING THE AFTERNOON HOURS. BY EARLY MONDAY EVENING FORCING FOR ASCENT WILL HAVE SHIFTED OFFSHORE...LEAVING THE AREA IN A REGION OF SUBSIDENCE THROUGH WEDNESDAY. WITH NO ADDITIONAL FORCING MECHANISM FOR ASCENT BESIDES THE SEA BREEZE EACH AFTERNOON TUESDAY AND WEDNESDAY...PROBABILITIES FOR ISOLATED SHOWER/THUNDERSTORM DEVELOPMENT APPEAR TOO LOW TO MENTION IN THE FORECAST. THEREFORE...WILL KEEP THE FORECAST RAIN FREE MONDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES ARE EXPECTED TO RUN ABOVE NORMAL THROUGH THE PERIOD. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE LONG TERM FORECAST PERIOD CONTINUES TO REVOLVE AROUND A STRONG COLD FRONT THAT IS EXPECTED TO BE PUSHED SOUTHWARD INTO THE REGION BY A STRONG AREA OF HIGH PRESSURE LATE IN THE WEEK. THIS AREA OF CANADIAN HIGH PRESSURE WILL MOVE ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST THROUGH FRIDAY...EVENTUALLY SETTLING OVER THE NORTHEAST BY THE WEEKEND. IN FACT...THE GFS ENSEMBLE SHOWS THIS AREA OF HIGH PRESSURE BEING ON THE ORDER OF 2 STANDARD DEVIATIONS ABOVE NORMAL AS IT MOVES EASTWARD THROUGH THE WEEKEND. WHILE THE 00Z/11 GFS AND THE 12Z/10 ECMWF HANDLE THE TRACK OF THE HIGH REASONABLY SIMILAR...THE DIFFER A GOOD DEAL ON THE COLD FRONT AND THE BAND OF MOISTURE ASSOCIATED WITH IT. THE GFS PUSHES THE MOISTURE ASSOCIATED WITH THE FRONT FURTHER SOUTH AND FASTER WITH WHAT LOOKS LIKE A DRY WEDGE EAST OF THE APPALACHIANS BY SATURDAY. SO...CONFIDENTLY PICKING THE HIGHEST POP PERIOD AT THIS JUNCTURE IS DIFFICULT. I HAVE PICKED OUT THE FRIDAY/FRIDAY NIGHT TIME PERIOD AS THE BEST CHANCE FOR PRECIP...GIVEN THAT IS WHEN THE BEST MOISTURE MOVES THROUGH ON BOTH MODELS...THOUGH I HAVE LIMITED POPS TO LOW END CHANCE AT BEST. TEMPS DO FEATURE A COOLING TREND...WITH UPPER 70S FOR HIGHS POSSIBLE BY THE WEEKEND. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST GEORGIA TONIGHT WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE AND SURFACE TROUGH FROM THE WEST. WHILE THIS CONVECTION IS MAINLY EXPECTED TO REMAIN SOUTH AND EAST OF THE KSAV TERMINAL...MID AND UPPER LEVEL CLOUDS WILL CONTINUE TO STREAM ACROSS THE AREA. SHALLOW GROUND FOG RESULTING IN MVFR VISIBILITIES IS POSSIBLE TOWARD DAYBREAK AT BOTH KCHS AND KSAV GIVEN INCREASED LOW LEVEL MOISTURE AND LIGHT WINDS. HOWEVER IF THE CLOUD COVER LINGERS THEN THE POTENTIAL WOULD BE MINIMAL AND WILL THEREFORE LEAVE OUT OF THE TAF UNTIL CONFIDENCE INCREASES. ISOLATED CONVECTION IS POSSIBLE AS WELL DURING THE AFTERNOON...MAINLY ALONG THE SEA BREEZE. MOISTURE AND CONVERGENCE APPEARS GREATEST ACROSS SOUTHEAST SOUTH CAROLINA...SO HAVE INCLUDED MENTION OF CB AFTER 19Z AT KCHS. EXTENDED AVIATION OUTLOOK...THERE IS A SMALL CHANCE FOR REDUCTIONS TO CIGS/VSBYS IN STRATUS OR FOG AROUND DAYBREAK TUESDAY THROUGH THURSDAY. HIGHER PROBABILITIES FOR REDUCTIONS TO CIGS/VSBYS ON FRIDAY AS A COLD FRONT DROPS INTO THE REGION. && .MARINE... A FAIRLY LIGHT PRESSURE GRADIENT WILL KEEP WIND SPEEDS 15 KT OR LESS THROUGH TONIGHT. LIGHT SOUTHERLY WINDS WILL STEADILY VEER OFFSHORE WITHIN LAND BREEZE CIRCULATIONS BY LATE TONIGHT. MOST WAVE ENERGY WILL BE DOMINATED BY A LINGERING BACK SWELL AROUND 10 SECONDS...WITH COMBINED SEAS NO HIGHER THAN 3 FT. THE PRESSURE PATTERN OVER THE AREA WILL REMAIN WEAK THROUGH WEDNESDAY AND WINDS WILL REMAIN BELOW SMALL CRAFT CRITERIA. LONG PERIOD SWELL FROM TROPICAL CYCLONE MARIA COULD IMPACT THE LOCAL WATERS TUESDAY THROUGH THURSDAY. DEPENDING ON THE INTENSITY OF MARIA...SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS MAY BECOME NECESSARY. BY LATE IN THE WEEK...OPERATIONAL MODELS SHOW THE PRESSURE GRADIENT TIGHTENING CONSIDERABLY OVER THE LOCAL WATERS AS HIGH PRESSURE BUILDS OVER THE NORTHEAST. SMALL CRAFT WINDS AND SEAS COULD BE REACHED DURING THIS TIME PERIOD. RIP CURRENTS...A 2 FT SWELL CAN STILL BE IDENTIFIED IN BUOY REPORTS...WITH PERIODS AVERAGING AROUND 9 TO 10 SECONDS. GIVEN THAT IT IS A NICE WEATHER DAY...ALONG WITH THE APPROACHING FULL MOON AND A 10 TO 15 MPH SEA BREEZE...WILL SHOW A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES FOR THE REMAINDER OF THE AFTERNOON. THE COMBINATION OF SWELL PRODUCED BY OFFSHORE TROPICAL CYCLONE MARIA AND THE FULL MOON...MAY ENHANCE THE RISK FOR RIP CURRENTS TUESDAY THROUGH THURSDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 11, 11:02 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1102 PM EDT SUN SEP 11 2011 GAZ117-119-139-141-SCZ048>051-130315- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1102 PM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RIP CURRENTS...AN INCREASED RISK OF RIP CURRENTS WILL OCCUR DURING THE MIDDLE OF THE WEEK DUE TO THE RECENT FULL MOON AND LONG PERIOD SWELL FROM OFFSHORE TROPICAL CYCLONE MARIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-130315- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 1102 PM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 11, 10:30 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 PM EDT SUN SEP 11 2011
GAZ138>141-120300-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
1030 PM EDT SUN SEP 11 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 1100 PM EDT...
AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRHOPE...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...EULONIA...HALFMOON LANDING...HARRIS NECK...MERIDIAN...PINE
HARBOR...SHELLMAN BLUFF...SOUTH NEWPORT...ST. CATHERINES ISLAND...
SUNBURY AND VALONA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3157 8153 3179 8131 3164 8112 3163 8112
3144 8138
TIME...MOT...LOC 0230Z 225DEG 14KT 3155 8140
BSHSpecial weather statement, Sep 11, 10:46 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1046 PM EDT SUN SEP 11 2011
GAZ137-138-140-120315-
INLAND LIBERTY-INLAND MCINTOSH-LONG-
1046 PM EDT SUN SEP 11 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 1115 PM EDT...
AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...9 MILES SOUTHWEST OF LUDOWICI...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LUDOWICI...TIBET AND WALTHOURVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3183 8164 3161 8151 3155 8170 3158 8170
3160 8174 3160 8175 3165 8180 3165 8183
3166 8185 3171 8188 3173 8191 3174 8191
TIME...MOT...LOC 0246Z 245DEG 17KT 3163 8185
BSHSpecial weather statement, Sep 11, 11:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 PM EDT SUN SEP 11 2011
GAZ137-138-140-120345-
INLAND LIBERTY-INLAND MCINTOSH-LONG-
1116 PM EDT SUN SEP 11 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 1145 PM EDT...
AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LUDOWICI...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...JONES...LUDOWICI...MCINTOSH...RETREAT...RICEBORO...SOUTH
NEWPORT...TIBET...WALTHOURVILLE...CROSSROADS AND MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3155 8170 3156 8170 3158 8170 3160 8174
3160 8175 3161 8176 3163 8178 3175 8182
3186 8142 3161 8134 3154 8167
TIME...MOT...LOC 0316Z 255DEG 21KT 3165 8170
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:30 PM EDT | Special Weather Statement | CHS | McIntosh | 30 min |
| Sep 11, 10:38 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 67 min |
| Sep 11, 10:46 PM EDT | Special Weather Statement | CHS | Long | 29 min |
| Sep 11, 11:05 PM EDT | Special Marine Warning | CHS | 85 min | |
| Sep 11, 11:16 PM EDT | Special Weather Statement | CHS | Liberty, Long | 29 min |
| Sep 12, 12:28 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Sep 12, 1:26 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Sep 12, 2:26 AM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.